Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 17, 2006, 1:15 PM EDT for 6 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2006, 1:15 PM EDT (17:15 UTC)
- Expired
- May 17, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 171715 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT WED MAY 17 2006 FLZ041-044>046-053-058-144-172300- /O.NEW.KMLB.FW.W.0061.060517T1715Z-060517T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 115 PM EDT WED MAY 17 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES HAVE FALLEN TO BETWEEN 35 AND 40 PERCENT ACROSS MUCH OF THE WARNING AREA...AND BELOW 35 PERCENT IN SOME LOCATIONS. JUST ABOUT ALL INTERIOR LOCATIONS WILL FALL BELOW 35 PERCENT BETWEEN 2 AND 3 PM...AND REMAIN DANGEROUSLY LOW THROUGH THE REST OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ CRISTALDI
2 follow-up statements
000 WWUS82 KMLB 171857 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT WED MAY 17 2006 FLZ041-044>046-053-058-144-172300- /O.NEW.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ /O.CON.KMLB.FW.W.0061.000000T0000Z-060517T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 257 PM EDT WED MAY 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES HAVE FALLEN TO BETWEEN 35 AND 40 PERCENT ACROSS MUCH OF THE WARNING AREA...AND BELOW 35 PERCENT IN SOME LOCATIONS. READINGS WILL REMAIN DANGEROUSLY LOW THROUGH THE REST OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ047-054-059-064-141-147-180700- /O.NEW.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 257 PM EDT WED MAY 17 2006 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. STRONG WEST TO NORTHWEST WINDS WILL PULL DRY AIR ACROSS FLORIDA THROUGH THURSDAY. IN ADDITION...THESE WINDS ARE EXPECTED TO SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE THURSDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ BRAGAW
000 WWUS82 KMLB 172304 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 704 PM EDT WED MAY 17 2006 FLZ041-044>046-053-058-144-190000- /O.EXP.KMLB.FW.W.0061.000000T0000Z-060517T2300Z/ /O.CON.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 704 PM EDT WED MAY 17 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THROUGH THIS EVENING AND OVERNIGHT. $$ FLZ047-054-059-064-141-147-190000- /O.CON.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 704 PM EDT WED MAY 17 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. STRONG WEST TO NORTHWEST WINDS WILL PULL DRY AIR ACROSS FLORIDA THROUGH THURSDAY. IN ADDITION...THESE WINDS ARE EXPECTED TO SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE THURSDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 17, 10:05 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 17, 10:05 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT WED MAY 17 2006 .DISCUSSION... FRONTAL BOUNDARY PUSHING OFF THE SE FL COAST...LINGERING STRATO CU DECK SE OF A KFMY-KMLB LINE. DRY AIR ADVECTION OCCURRING BEHIND THE FRONT WITH SFC DEWPOINTS IN THE M60S S OF THE I-4 CORRIDOR...L/M50S BEHIND IT. SEABREEZE EXPECTED TO FORM THIS AFTN...THOUGH DLM W/SWRLY FLOW ABV H85 SHOULD KEEP IT PINNED OVER THE COASTAL COUNTIES FOR MOST OF THE DAY. WILL UPDATE TO REMOVE ALL POPS FROM THE FCST AND TO REFRESH WORDING FOR SKY COVER...REMAINDER OF THE FCST LOOKS FINE. && .MARINE...DATA BUOYS MEASURING CHOPPY 3-4FT SEAS WITH 4-5SEC PDS. WITH NRLY WINDS PREVAILING...DO NOT EXPECT THE PDS TO SLACKEN TODAY. WILL MENTION CHOPPY SEAS OVER THE OPEN ATLC WATERS WITH THE MORNING UPDATE. && .AVIATION...VFR ALL SITES THRU 18/12Z...LINGERING VFR CIGS AOA FL035 S OF KFMY-KMLB THRU 18Z. && .FIRE WEATHER...NO SIG CHANGES...MONITORING LCL CONDITIONS FOR POSSIBLE SHORT FUSE RFW...BUT LOW RH DURATIONS ARE NOT LIKELY. PREVIOUS DISCUSSION...LOOKS LIKE A MARGINAL DAY FOR LOW RH WITH DRIER AIR ADVECTING IN BEHIND FRONT. HAVE NOTED THAT THERE IS ALSO SOME SLIGHT COOL ADVECTION IN THE LOW LEVELS. MOS GUIDANCE INDICATES A FEW HOURS WITH RH BELOW 35 PERCENT...WHICH HAS BEEN ENOUGH THIS FIRE SEASON TO POST A RED FLAG. BUT AFTER THE GOOD COVERAGE OF RAINFALL YESTERDAY...AM ONLY GOING TO HEADLINE 1-3 HOURS OF LOW RH. DRY WESTERLY FLOW WILL KEEP MIN RH/S IN THE UPPER 30S-LOW 40S OVER NORTHERN HALF OF CENTRAL FLORIDA THU AND FRI. CONTINUED DRYING MAY DROP MIN RH/S INTO MID 30S OVER INTERIOR SAT WITH RECOVERY INTO UPPER 30S/LOW 40S SUN. WINDS GENERALLY LESS THAN 15 MPH. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM....CRISTALDI
Hazardous weather outlook, May 17, 4:46 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 446 AM EDT WED MAY 17 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 172100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 446 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES FALLING TO A LITTLE BELOW 35 PERCENT THIS AFTERNOON IN NORTHERN INTERIOR SECTIONS WILL RESULT IN A LOW FIRE WEATHER DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED DRY AIR MAY LEAD TO SOME FIRE WEATHER CONCERNS THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:57 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.